CSN Login
Members Online: 7

AI comparison question

ohilly
Posts: 446
Joined: Jan 2008

Hi, group!  I am BRCA 1, Stage I in 2008, had bilteral mastectomies (1 preventive because of the BRCA).  I took Femara for 5 years and recently discussed with my onc if I should continue taking it.  I want to continue taking something to keep my body estrogen free, and my onc agreed; however he suggested I switch to Aromasin or possibly even Tamoxifen if I continue taking something because I have side effects with depression and hair loss.  My hair thinned on Femara and I am on Lexapro, which mostly, but not completely, controlled my depression which I am convinced is from the lack of estrogen since I never had this problem before Femara.

 

so my question to you is:  what experience do you have with the side effects of taking Aromasin and Tamoxifen compared to Femara?  I am afraid of Aromasin even though this was the one suggested by my doctor because I've read it can cause hair loss.  At the same time, I feel like after 5 years, I would like to try another drug besides Femara because I am hoping there would be less depression.

 

Thanks in advance for your advice!

 

 

 

 

Ohilly

lynn1950's picture
lynn1950
Posts: 2572
Joined: Jun 2008

I am interested in the responses you get.  I will be at five years in October.  xoxoxo Lynn

coco2008's picture
coco2008
Posts: 406
Joined: May 2013

Good questions.  Would love to read the results since this will be my future.

Josie21
Posts: 338
Joined: Nov 2012

Hi Ohilly,

In 6 months I will be 5 years in and will have to chose whether to stay on anything or not.  I took tamoxifen for 2 and a half years and did great on that.  I had hot flashes, but that was abouit it.  Then after my hysterectomy they put me on Aromasin.  I did not experience any hair loss, but I do have pain and stiffness in my joints.  When I first started taking it, I did not think I could put up with the pain for 2 and a half years, but I am almost there.  I did notice the more I exercised and kept my body moving, the better I felt.  I would have no problem going back on tamoxifen if my doctor suggests that I do after my five years.  The side effects for me were nothing compared to Aromasin.

Hope this helps.

Ginny

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network